How long did it take for Ipilimumab/Yervoy to start working for you? What side effects?

Posted By
Anonymous
6/29/2014 5:39pm
Activity
Replies: 5

I've been on an Ipi 3mg/kg trial for three weeks now (for stage III, post-surgery adjuvant), but so far I've not felt any different. How long did it take for you? What side effects did you get?

I heard getting white hairs is a good sign so I'm hoping to see those... especially since I've no measurable tumors so there's no other way to know if it's working.

Hi Friend,

Ipi can take a little while to kick in, as it sets your immune system to attack melanoma.  

I had 4 bags of ipi earlier this year and I didn't have any significant side effects until afer the 3rd bag. I was always tired after the treatment, but could sleep it off mostly.  But after the 3rd bag I had a killer headache, and a strange rash and aches and pains in my joints. And of course the most important effect:  all my in transit mets melted away! Oh Happy Day!

Now I'm a few months out and I feel good!  Keep talking to your Onc about what's going on with you and you'll get through this too.

Blessings,

Julie 

Stage 3c: 10+ WLE, 2 SNB, HDINF, GM-CSF, IPI = NED!!

Hi Friend,

Ipi can take a little while to kick in, as it sets your immune system to attack melanoma.  

I had 4 bags of ipi earlier this year and I didn't have any significant side effects until afer the 3rd bag. I was always tired after the treatment, but could sleep it off mostly.  But after the 3rd bag I had a killer headache, and a strange rash and aches and pains in my joints. And of course the most important effect:  all my in transit mets melted away! Oh Happy Day!

Now I'm a few months out and I feel good!  Keep talking to your Onc about what's going on with you and you'll get through this too.

Blessings,

Julie 

Stage 3c: 10+ WLE, 2 SNB, HDINF, GM-CSF, IPI = NED!!

Wow ok, congrats! 

I'm doing my second treatment Thursday and was curiouse also..So far no side effects for me either..Good luck ..Let's hope this kicks melanoma butt!!

I just started on IPI this past Thursday so only 6 days out and already have had reactions to it. I am stage 4 with lung mets. I started with itching while getting IPI then the next day the joint pain, nausea, vomiting and headaches started. I have trouble walking now.  I have also had 5 high doses of radiation to the recurrence on my arm just prior so apparently my immune system is in high gear. Everyone is different I just get to be the lucky one and get it all at once​.  

Good​ luck with your treatments. I am hoping that in three months with all these fun side effects my cancer will be gone. 

 

Adriana